Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 17, 2020, 3:09 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 17, 2020, 2:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2020, 3:09 AM MST (10:09 UTC)
- In effect from
- Dec 17, 2020, 2:00 PM MST
- Expired
- Dec 18, 2020, 2:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS75 KFGZ 171009 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 309 AM MST Thu Dec 17 2020 AZZ012-015-172300- /O.NEW.KFGZ.WI.Y.0017.201217T2100Z-201218T0500Z/ Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Wupatki N.M., Tuba City, Flagstaff, Williams, and Munds Park 309 AM MST Thu Dec 17 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Flagstaff, Doney Park, Winona, Leupp. * WHEN...From 2 PM this afternoon to 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ013-014-016-017-172300- /O.NEW.KFGZ.WI.Y.0017.201218T0000Z-201218T0900Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 309 AM MST Thu Dec 17 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST FRIDAY... * WHAT...Southwest winds 15 to 30 mph with gusts to 50 mph expected. * WHERE...North side of Mogollon rim from Happy Jack to Springerville. * WHEN...From 5 PM this afternoon to 2 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff 41
3 follow-up statements
151 WWUS75 KFGZ 172056 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 156 PM MST Thu Dec 17 2020 AZZ012-015-180500- /O.CON.KFGZ.WI.Y.0017.201217T2100Z-201218T0500Z/ Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Wupatki N.M., Tuba City, Flagstaff, Williams, and Munds Park 156 PM MST Thu Dec 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * WHAT...Southwest winds 10 to 20 MPH with gusts up to 45 MPH expected. * WHERE...Flagstaff, Doney Park, Winona, and Leupp. * WHEN...Until 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ013-014-016-017-180500- /O.CON.KFGZ.WI.Y.0017.201218T0000Z-201218T0900Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 156 PM MST Thu Dec 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 MPH with gusts up to 50 MPH expected. * WHERE...North side of Mogollon Rim from Happy Jack to Springerville. * WHEN...From 5 PM this afternoon to 2 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
946 WWUS75 KFGZ 180253 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 753 PM MST Thu Dec 17 2020 AZZ012-015-180400- /O.CAN.KFGZ.WI.Y.0017.000000T0000Z-201218T0500Z/ Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Wupatki N.M., Tuba City, Flagstaff, Williams, and Munds Park 753 PM MST Thu Dec 17 2020 ...WIND ADVISORY IS CANCELLED... Locally gusty southwest winds are still possible over the next few hours, but advisory level gusts of 40 mph are no longer anticipated. $$ AZZ013-014-016-017-180900- /O.CON.KFGZ.WI.Y.0017.000000T0000Z-201218T0900Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 753 PM MST Thu Dec 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...North side of Mogollon Rim from Happy Jack to Springerville. * WHEN...Through 2 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
903 WWUS75 KFGZ 180858 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 158 AM MST Fri Dec 18 2020 AZZ013-014-016-017-181000- /O.EXP.KFGZ.WI.Y.0017.000000T0000Z-201218T0900Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 158 AM MST Fri Dec 18 2020 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Surface observations indicate wind speeds have decreased below advisory criteria. The wind advisory will expire at 2 am mst. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:23 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Dec 16, 9:23 PM MST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 923 PM MST Wed Dec 16 2020 .SYNOPSIS...A cold front with limited moisture will bring gusty southwest winds to northern Arizona on Thursday followed by colder temperatures Friday. A few snow showers are possible along the Utah border Thursday and Thursday night. Dry and warmer conditions are forecast this weekend into next week. && .UPDATE...Temperatures are continuing to drop off this evening with the clear skies and calm winds across northern Arizona. Continued low dew points in the Little Colorado River valley could again promote cold overnight temperatures. Otherwise, increasing cloud cover from west to east to occur by early Thursday morning. Only minor changes were made to the overnight temperatures and sky grids with the evening update. && .PREV DISCUSSION /220 PM MST/...Weak high pressure moving over northern Arizona has brought clear skies and light winds. The inversion over the Little Colorado River to Page has not mixed out yet so temperatures are cooler than higher elevations along and south of the Mogollon Rim. A trough of low pressure off the Pacific Northwest Coast today will move southeastward and will reach the Four Corners Area by Friday morning. This will bring increasing southwest winds to Arizona on Thursday. Southwest wind gusts from 25 to 40 MPH are possible Thursday afternoon and evening. The fastest gusts look to be on the favored downslope areas from Doney Park to Springerville. There is a slight chance of snow showers from Thursday afternoon and evening on the Kaibab Plateau and along the Utah Border. The cold front will move across Arizona Thursday night. North to northwest flow on Friday will bring sunny skies but a colder temperatures for most locations. Saturday through Tuesday- Dry weather with warmer afternoon temperatures. && .AVIATION...For the 06Z package...Expect VFR conditions and increasing clouds mainly greater than 10,000 feet above ground level over the next 24 hours. Light winds tonight will become southwest at 10-20 kt gusting to 25-35 kt after 18Z. Periods of low level wind shear after 02Z northeast of the Mogollon Rim. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gusty southwest winds will occur Thursday with a slight chance of showers north of Interstate-40. Friday will see dry conditions with winds shifting to north to northeast. Saturday through Monday...Expect light winds and dry conditions with a gradual warming trend. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NL/MAS AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.